Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 60, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 10, 2014, 10:32 AM CDT for Gasconade County, Montgomery County, Missouri. It took effect at Jun 10, 2014, 3:00 PM CDT. It was in force for 5 days.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2014, 10:32 AM CDT (15:32 UTC)
- In effect from
- Jun 10, 2014, 3:00 PM CDT
- Expired
- Jun 15, 2014, 7:00 AM CDT
- In force
- 5 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gasconade County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 78 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
880
WGUS43 KLSX 101532
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1032 AM CDT TUE JUN 10 2014
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Missouri River
...at Gasconade
.This Flood Warning is a result 1 to 2 inches of rainfall the
past 24 hours and up to 1 inch forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC073-139-111532-
/O.NEW.KLSX.FL.W.0060.140610T2000Z-140615T1200Z/
/GSCM7.1.ER.140610T2000Z.140611T1200Z.140614T0000Z.NO/
1032 AM CDT TUE JUN 10 2014
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Missouri River at Gasconade
* from this afternoon to Sunday morning.
* At 7:30 AM Tuesday the stage was 21.5 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast: This river is forecast to rise above flood stage by
late this afternoon and continue to rise to near 22.5 feet by
Wednesday morning. The river fall below flood stage by Friday
evening.
* Impact: At 22.4 feet...Gasconade Park boat ramp...BBQ grills...and
parking area begins flooding near this height.
* Impact: At 22.0 feet...Minor flooding of cropland begins.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/11 06/12 06/13 06/14 06/15
Missouri River
Gasconade 22.0 21.50 22.5 22.2 22.3 21.4 19.2
&&
LAT...LON 3873 9164 3868 9164 3866 9156 3869 9150
3872 9150
$$1 follow-up statement
987
WGUS83 KLSX 131447
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
947 AM CDT FRI JUN 13 2014
...The flood warning is cancelled for the following river in Missouri...
The Missouri River at
...Gasconade
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will continue to monitor this situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC073-139-131517-
/O.CAN.KLSX.FL.W.0060.000000T0000Z-140615T1647Z/
/GSCM7.1.ER.140610T1924Z.140611T1200Z.140612T1959Z.NO/
947 AM CDT FRI JUN 13 2014
The Flood Warning is cancelled for
the Missouri River at Gasconade.
* At 7 AM Friday the stage was 21.4 feet.
* Flood stage is 22.0 feet.
* The river fell below flood stage at 2:59 PM Thursday.
* Forecast: The river will fall to near 21.0 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/14 06/15 06/16 06/17 06/18
Missouri River
Gasconade 22.0 21.40 21.0 19.5 17.4 16.3 15.6
&&
LAT...LON 3873 9164 3868 9164 3866 9156 3869 9150
3872 9150
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 10, 6:33 AM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jun 10, 6:33 AM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 633 AM CDT Tue Jun 10 2014 .SHORT TERM: (Through Tonight) Issued at 233 AM CDT Tue Jun 10 2014 Focus thru this period will be precip. Main question for POPs will be pinning down the timing and location of precip thru tonight. Ongoing precip will continue to move nwd early this morning and shud only be impacting the nrn tier or two of counties of the CWA. After sunrise, this area of precip shud continue moving nwd and begin to dissipate as low level forcing weakens. By mid day, believe there will be enuf breaks in the clouds to allow insolation. This shud quickly allow TSRA to develop just ahead of the sfc low which will continue thru the afternoon. The threat for TS shud diminish quickly with sunset as the boundary layer decouples and low levels warm. Expect a def zone to reform over nern portions of the CWA as the low pulls newd out of the region. As for temps thru the period, have made only minor changes to the prev forecast, trending twd the cooler MOS. Going forecast may be too cool for the srn half to third of the CWA. However, confidence is not high enuf to raise temps attm due to expected rapid increase in cloud cover by late morning. With the widespread rainfall last night and expected thru tonight, believe patchy FG will be likely across much of the area. However, the local WRF suggests a stratus event across the nrn third or so of the CWA with boundary layer mixing continues thru the night as the sfc ridge builds into the area. Tilly .LONG TERM: (Wednesday through Monday) Issued at 322 AM CDT Tue Jun 10 2014 Not much change from the prev forecast thru this period. Mdls are in relatively good agreement thru the entire period. A s/w approaching the NW coast this morning is progd to bring a cdfnt and TSRA to the region on Thurs. A lot of questions remain regarding how much precip the region will receive with this fnt as an MCS will probably develop across the cntl Plains and move ssewd on Wed into Thurs, pushing the sfc low and forcing with it. Still, can not rule out isod to sct TSRA with the fnt and therefore kept low POPs going for now. After a rather large sfc ridge builds into the region, the next chance for precip will be Sun into Mon as a trof sets up over the wrn U.S. allowing SW flow over the region with a quasi-stationary fnt lingering across the area. Mdls differ exactly where this fnt will set up and how it behaves as a result of the convection. With the upper ridge building into the region, believe the fnt will remain largely across the nrn portions of the CWA or even further N across IA, but some storms may drift further S and have kept chance POPs going for now. Not too much change in temp forecast thru the period either. Kept seasonally cool temps going thru the end of the week. With mdls suggesting height rises across the area by Sun and Mon, have gradually warmed temps thru this period. Tilly && .AVIATION: (For the 12z TAFs through 12z Wednesday Morning) Issued at 624 AM CDT Tue Jun 10 2014 As of 1100 UTC...surface low was just east of KSGF with warm front extending northeastward near KVIH>>KSTL>>K3LF line. Difficult forecast regarding shower and thunderstorm chances as well as ceilings and visibilities. Expecting an increase in shower and thunderstorm activity through this afternoon as atmosphere becomes a bit more unstable with ceilings and visibilities improving...though less so at KUIN which is forecast to stay north of the warm front all day/night. Conditions will likely deteriorate once again tonight even though rain slowly moves off to the north and east as fog/low stratus sets back in behind system. Specifics for KSTL: As of 1100 UTC...surface low was just east of KSGF with warm front extending northeastward near KVIH>>KSTL>>K3LF line. Difficult forecast regarding shower and thunderstorm chances as well as ceilings and visibilities. Expecting an increase in shower and thunderstorm activity by around noon as atmosphere becomes a bit more unstable. Ceilings and visiblities are expected to improve as sun comes up. Ceilings may lift a bit more and scatter out with unrestricted visibilities if warm front continues to lift northward. Conditions will likely deteriorate once again tonight even though rain slowly moves off to the north and east as fog/low stratus sets back in behind system. Gosselin && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 72 62 79 63 / 80 60 20 5 Quincy 67 59 78 61 / 90 60 20 5 Columbia 69 56 79 61 / 70 40 10 5 Jefferson City 70 56 80 61 / 80 40 10 5 Salem 74 62 76 63 / 80 60 40 10 Farmington 73 61 74 60 / 80 40 20 5 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 10, 4:12 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 412 AM CDT TUE JUN 10 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 412 AM CDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA MAINLY THIS AFTERNOON. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AS WELL AS SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TILLY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:47 PM CDT | River Flood Warning | LSX | Lewis | 32 hr |
| Jun 10, 3:07 PM CDT | Areal Flood Advisory | LSX | Saint Charles | 3 hr |
| Jun 10, 3:07 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 53 min |
| Jun 10, 3:32 PM CDT | Flash Flood Warning | LSX | Saint Charles | 6 hr |
| Jun 10, 3:38 PM CDT | Areal Flood Advisory | LSX | Cole | 3 hr |
| Jun 10, 4:26 PM CDT | Areal Flood Advisory | LSX | Saint Charles, Saint Louis, City of Saint Louis | 3 hr |
| Jun 10, 4:52 PM CDT | Areal Flood Advisory | LSX | Osage | 3 hr |
| Jun 10, 6:31 PM CDT | Areal Flood Advisory | LSX | Callaway | 6 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.